MAUDE Adverse Event Report: SMITH & NEPHEW, INC.; PRSTHSS,HIP,SM-CNSTRND,MTL/PLYMR,PRS UNCMNTD

SMITH & NEPHEW, INC.; PRSTHSS,HIP,SM-CNSTRND,MTL/PLYMR,PRS UNCMNTD
Catalog Number 71352701
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 07/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a follow-up call, that patient had a drainage on (b)(6) 2016 due to bursitis.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.A clinical evaluation noted that all documents and images provided have been reviewed.However, the patient's dislocation cannot be confirmed.The two x-ray photos provided were from 2015 and they do not show the reported dislocation.Anaerobic/aerobic wound cultures were taken and showed no growth after 14 days.No further intervention has been planned.No further clinical/medical assessment is warranted at this time.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
Two of the associated complaint devices were returned and evaluated.Visual examination of the oxinium head revealed several scratches and gouges to the lower flat surface of the head.One gouge was noted on the articular surface.The gouges and scratches most likely occurred during implant removal.The porous surface of the stem revealed visual evidence of on-growth.Further visuals of the stem surfaces exhibited scoring/gouges of the distal stem as well scratches to the femoral neck area.Also noted were areas of the porous region that had been scraped off.The depth and number of scratches suggest some amount of force was required to remove this implant.Visually, there is nothing to conclude the implant was the root cause of the issue for which this implant was revised.No material or manufacturing deviations were observed.The clinical/medical team concluded that although it has been communicated that a revision surgery has been performed, the revision op notes have not been provided.However, the newly provided documents have been reviewed and do not contribute to the medical investigation.Therefore, no further assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the complaint history revealed no prior complaints for the listed batch.Without the actual product involved our investigation cannot proceed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.If the devices are received in the future, this complaint can be re-opened.

Common Device Name
PRSTHSS,HIP,SM-CNSTRND,MTL/PLYMR,PRS UNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7924587
Report Number1020279-2018-02034
Device Sequence Number1526526
Product Code LPH
UDI-Device Identifier00885556159149
UDI-Public00885556159149
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Catalogue Number71352701
Device Lot Number14GM21694
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
11/12/2019
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date11/04/2018
11/19/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;